MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a flexiva id 1000 laser fiber was used in a bladder stone procedure in the bladder performed on (b)(6), 2020.According to the complainant, during the procedure, the tip of the laser fiber blew up after a minute of use.Reportedly, there was no injury to the patient or user.The procedure was completed with another flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation on march 13, 2020 that a flexiva id 1000 laser fiber was used in a bladder stone procedure in the bladder performed on (b)(6) 2020.According to the complainant, during the procedure, the tip of the laser fiber blew up after a minute of use.Reportedly, there was no injury to the patient or user.The procedure was completed with another flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of fiber tip detached.Block h10: investigation results: the returned flexiva id 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 279.5 cm from the top of the connector to the tip.The tip was fractured back to the jacketing and no exposed glass remained.Examination under magnification confirmed the pattern on the tip was consistent with a fracture.It is likely that the handling of the device during setup caused damage to the fiber that manifested during the procedure.It is also likely that the tip could have become damaged as the fiber interacted with the scope.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber tip was detached.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9917094
Report Number3005099803-2020-01466
Device Sequence Number2814518
Product Code GEX
UDI-Device Identifier08714729963813
UDI-Public08714729963813
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberM006R8403940
Device Catalogue Number69269
Device Lot Number0000008873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1